MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SPECIALIST*2 UNIVERSAL HANDLE; KNEE INSTRUMENT : HANDLES

DEPUY ORTHOPAEDICS INC US SPECIALIST*2 UNIVERSAL HANDLE; KNEE INSTRUMENT : HANDLES
Catalog Number 966520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a knee surgery, a flying particle of the femoral impactor has injured the nurse in her chest.No surgical delay.The nurse had a right-sided thoracal punctured wound foreign body.The patient had flushing of the wound and bandage applied and a tetanus vaccine was given.The torn part is still inside the injured nurse's body, as its surgery is complicated, and it may remain there.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, "during a knee surgery, a flying particle of the femoral impactor has been injured the nurse in her chest" the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found a portion of the base of the device is chipped.The chipping of the handle is consistent with repeated off-axis impacts, when the surgeon strikes the base of the handle while seating the tibial trial construct.Properly handling and attention to the approved use of the device diminishes the risk of failure.Additionally, signs of intensive use are visible on the specialist*2 universal handle.Worn condition observed can be attributed to an end of life problem, damage consistent with repeated use and servicing (the device is 20+ years old).A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the specialist*2 universal handle would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (j1002) provided is not a valid finished goods lot number.Corrected: h3.

Common Device Name
KNEE INSTRUMENT : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22336323
Report Number1818910-2025-10636
Device Sequence Number13016027
Product Code LXH
UDI-Device Identifier10603295248644
UDI-Public(01)10603295248644(10)J1002
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966520
Device Lot NumberJ1002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown